Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 170, NWS St. Louis, MO

November 28, 2015Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Nov 28, 2015, 9:57 AM CST for Lewis County, Missouri. It took effect at Nov 28, 2015, 12:00 PM CST. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
Nov 28, 2015, 9:57 AM CST (15:57 UTC)
In effect from
Nov 28, 2015, 12:00 PM CST
Expired
Nov 30, 2015, 6:51 AM CST
In force
43 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7).

Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WGUS43 KLSX 281557
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CST SAT NOV 28 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  Middle Fabius River near Ewing affecting Lewis County

.This flood warning is a result of recent heavy rainfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-291557-
/O.NEW.KLSX.FL.W.0170.151128T1800Z-151130T1251Z/
/EWMM7.1.ER.151128T1800Z.151129T0600Z.151129T1251Z.UU/
957 AM CST SAT NOV 28 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Middle Fabius River near Ewing
* until Sunday. 
* At 9:30 AM Saturday the stage was 11.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this afternoon 
  and crest near 12.5 feet after midnight tomorrow. 
  The river will fall below flood stage tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/29  11/30  12/01  12/02  12/03

Middle Fabius River
  Ewing           12.0   11.70      12.1    8.2    5.5    5.1    4.5


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
2 follow-up statements
761 
WGUS83 KLSX 290308
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CST SAT NOV 28 2015

...The Flood Warning continues for the following rivers in Missouri..
  Middle Fabius River near Ewing affecting Lewis County 

.This Flood Warning is a result of 1 inch of rainfall the 
past 24 hours and up to a tenth inch of rainfall forecast in
the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-300308-
/O.CON.KLSX.FL.W.0170.000000T0000Z-151130T1251Z/
/EWMM7.1.ER.151128T1933Z.151129T0600Z.151129T1251Z.UU/
908 PM CST SAT NOV 28 2015

The Flood Warning continues for
  the Middle Fabius River near Ewing
* until Monday morning.
* At  8:30 PM Saturday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near  feet by after 
  midnight tomorrow. The river will fall below flood stage tomorrow 
  morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/29  11/30  12/01  12/02  12/03

Middle Fabius River
  Ewing           12.0   12.22      12.1    8.2    5.5    5.9    6.1


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
366 
WGUS83 KLSX 291256
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
656 AM CST SUN NOV 29 2015

...The flood warning is cancelled for the following river in Missouri...


  Middle Fabius River near Ewing


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-291326-
/O.CAN.KLSX.FL.W.0170.000000T0000Z-151130T1251Z/
/EWMM7.1.ER.151128T1933Z.151129T0145Z.151129T0422Z.UU/
656 AM CST SUN NOV 29 2015

The Flood Warning is cancelled for
  the Middle Fabius River near Ewing.
* At 6:30 AM Sunday the stage was 8.7 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 10:22 PM Saturday.
* The river is forecast to continue falling to near 6 feet by Monday.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/30  12/01  12/02  12/03  12/04

Middle Fabius River
  Ewing           12.0    8.72       8.2    5.5    5.9    6.1    4.9


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 28, 5:34 AM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Nov 28, 5:34 AM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
534 AM CST SAT NOV 28 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 323 AM CST Sat Nov 28 2015

Rain has diminished early this morning, but will see it increase in
coverage once again, mainly for areas along and south of a
Steelville MO to Salem IL line as next upper level shortwave slides
east northeast along frontal boundary that is stalled just south of
forecast area. With the heaviest rainfall amounts over our far
southern 3 counties will trim back the flood watch to only Reynolds,
Iron and Madison in MO that will remain in effect until 18z today.
This area could see up to an additional inch of rainfall today. Will
see lesser amounts the further north you go. Temperatures early this
morning will flirt with the freezing mark in northeast Missouri, but
expect dry conditions. As for high temperatures, with cloudy
conditions and north winds, highs will only be in the upper 30s to
mid 40s today.

Byrd

.LONG TERM:  (Tonight through Friday)
Issued at 323 AM CST Sat Nov 28 2015

Rain chances will lessen once again tonight through Sunday before
upper level low and shortwave lifts northeastward towards forecast
area Sunday night. With lows tonight and Sunday night near
freezing in the north, could briefly see some light freezing rain
in the far north during the hours right around sunrise, but do not
expect any ice accumulation. Upper level system will help to
develop surface low over west central Missouri on Monday,
strengthening and lifting northeast into Iowa by Monday night, so
will see another round of rain, with best chances along and north
of I70. The QPF expected with this round will be around a quarter
of an inch or less. Rain to taper off by Tuesday.

Currently extended models are indicating a dry period from Tuesday
through next Friday as upper level ridging builds in. Near normal
temperatures expected through midweek, before warming up a bit above
normal for the last half of the work week.

Byrd

&&

.AVIATION:  (For the 12z TAFs through 12z Sunday Morning)
Issued at 525 AM CST Sat Nov 28 2015

Northeast winds have advected drier air into far northeast MO and
west central IL resulting in cigs rising into the MVFR flight
category. This trend should continue this morning and upstream obs
are indicating that KUIN should become VFR around midday then
remain VFR for the remainder of the forecast period. Elsewhere
from central and southern MO into southern IL, IFR flight
conditions are expected to persist with low cig heights and
visibilities occasionally lowering to 3-5sm with R- and L-.
Believe by mid-late morning the precipitation should come to an
end at the terminals, and advection of drier air via northeast
winds will gradually result in flight conditions/cigs improving
to MVFR this afternoon.

Specifics for KSTL:

IFR flight conditions are expected to persist with low cig
heights and visibilities occasionally lowering to 3-5sm with R-
and L-. Believe by mid-late morning the precipitation should come
to an end, and advection of drier air via northeast winds will
gradually result in flight conditions/cigs improving to MVFR this
afternoon.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Flood Watch until noon CST today FOR Iron MO-Madison MO-Reynolds
     MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 28, 6:04 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
604 AM CST SAT NOV 28 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
604 AM CST SAT NOV 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
2 INCHES OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

GLASS

In the hours before

Local storm report, Nov 28, 7:35 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CST SAT NOV 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     FLOOD            ELLINGTON               37.24N  90.97W
11/28/2015                   REYNOLDS           MO   LAW ENFORCEMENT

            ROUTE F IS CLOSED WEST OF ELLINGTON DUE TO FLOODING OF
            A LOW WATER CROSSING ON LOGAN CREEK

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 6:48 PM CSTRiver Flood WarningLSXCole42 hr
Nov 27, 7:25 PM CSTRiver Flood WarningLSXReynolds63 hr
Nov 27, 8:02 PM CSTAreal Flood AdvisoryLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more12 hr
Nov 27, 11:01 PM CSTRiver Flood WarningLSXPike8 days
Nov 27, 11:01 PM CSTRiver Flood WarningLSXPike9 days
Nov 28, 7:53 AM CSTAreal Flood AdvisoryLSXIron, Reynolds, Washington8 hr
Nov 28, 9:32 AM CSTRiver Flood WarningLSXGasconade, Montgomery5 days
Nov 28, 9:32 AM CSTRiver Flood WarningLSXGasconade, Montgomery65 hr
Nov 28, 11:03 AM CSTRiver Flood WarningLSXLewis4 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXMarion4 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXMarion7 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXRalls61 hr
Nov 28, 11:03 AM CSTRiver Flood WarningLSXLincoln7 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXPerry, Sainte Genevieve8 days
Nov 28, 1:19 PM CSTRiver Flood WarningLSXSaint Charles8 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.